Alert archive / Wyoming / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 29, 2009, 5:10 AM MDT. It took effect at Sep 29, 2009, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 5:10 AM MDT (11:10 UTC)
- In effect from
- Sep 29, 2009, 11:00 AM MDT
- Expired
- Sep 29, 2009, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 291110 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 510 AM MDT TUE SEP 29 2009 ...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE RED FLAG CONDITIONS TODAY... .A STORM SYSTEM AND COLD FRONT APPROACHING THE AREA WILL RESULT IN A STRONG SURFACE GRADIENT. THIS IN TURN WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS OVER THE AREA. VERY LOW RELATIVE HUMIDITIES WILL ALSO OCCUR. WYZ293-291915- /O.UPG.KCYS.FW.A.0004.090929T1700Z-090930T0100Z/ /O.NEW.KCYS.FW.W.0007.090929T1700Z-090930T0200Z/ NORTH AND SOUTHWEST CARBON COUNTY- 510 AM MDT TUE SEP 29 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...293 SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 15 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ291-292-294-295-291915- /O.NEW.KCYS.FW.W.0007.090929T1700Z-090930T0200Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- LARAMIE MOUNTAIN RANGE NORTH-LARAMIE MOUNTAIN RANGE SOUTH- 510 AM MDT TUE SEP 29 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...291...292...294...295 SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE AREA WITH GUSTS UP TO 35 MPH. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL BE FROM 10 TO 15 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS85 KCYS 292012 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT TUE SEP 29 2009 ...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE RED FLAG CONDITIONS TODAY... .A STORM SYSTEM AND COLD FRONT APPROACHING THE AREA WILL RESULT IN A STRONG SURFACE GRADIENT. THIS IN TURN WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS OVER THE AREA. VERY LOW RELATIVE HUMIDITIES WILL ALSO OCCUR. WYZ291-294-295-292115- /O.CAN.KCYS.FW.W.0007.000000T0000Z-090930T0200Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- LARAMIE MOUNTAIN RANGE NORTH-LARAMIE MOUNTAIN RANGE SOUTH- 210 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...291...294...295 RELATIVE HUMIDITIES ARE REMAINING A LITTLE HIGHER THAN EARLIER ANTICIPATED AND SURFACE WINDS ARE NOT AS GREAT. AS A RESULT THE THREAT OF RED FLAG CONDITIONS HAS DECREASED. $$ WYZ292-293-300200- /O.CON.KCYS.FW.W.0007.000000T0000Z-090930T0200Z/ SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY- 210 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...292...293 SOUTHWEST WINDS FROM 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS SHOULD PERSIST INTO EARLY THIS EVENING. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 15 PERCENT BY MID-AFTERNOON BEFORE BEGINNING A SLOW RECOVERY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KCYS 300210 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 810 PM MDT TUE SEP 29 2009 WYZ292-293-300315- /O.EXP.KCYS.FW.W.0007.000000T0000Z-090930T0200Z/ SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY- NORTH AND SOUTHWEST CARBON COUNTY- 810 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...292...293 WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE INCREASED EARLY THIS EVENING...ENDING THE EARLIER CRITICAL FIRE WEATHER CONDITIONS. $$ JLH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 29, 5:03 AM MDT, 7 minutes earlier.
Area forecast discussion, Sep 29, 5:03 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
503 AM MDT TUE SEP 29 2009
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...SW FLOW ALOFT TODAY
AS UPPER RIDGE AXIS MOVES ACROSS THE PLAINS AND AN UPPER TROUGH
MOVES ONTO THE WEST COAST. SOUTHWESTERLY WINDS WILL OCCUR AT THE
SURFACE WITH SURFACE LOW OVER ID AND WESTERN WY. WINDY CONDITIONS
WILL OCCUR ACROSS MUCH OF THE FORECAST AREA TODAY AND VERY DRY
CONDITIONS WILL PERSIST. A RED FLAG WARNING IS IN EFFECT FOR THE
LARAMIE RANGE AND LOWER ELEVATIONS WEST FROM 11 AM TILL 8 PM
TODAY. SW FLOW WILL CONTINUE TONIGHT AS THE UPPER TROUGH MOVES
INLAND FROM THE WEST COAST. AN UPPER LOW WILL FORM OVER NRN UT/SRN
ID ON WED WITH SW FLOW CONTINUING OVER THE CWA. A SURFACE LOW WILL
DEVELOP OVER NE CO BY WED AFTERNOON WHICH WILL RESULT IN EASTERLY
WINDS EAST OF THE LARAMIE RANGE. THE SURFACE COLD FRONT WILL ENTER
THE WESTERN PORTION OF THE CWA EARLY WED MORNING AND WILL MOVE
ACROSS THE REST OF THE FORECAST AREA BY 00Z THUR...WITH WINDS
SHIFTING TO THE N TO NW AFTER FROPA. RAIN SHOWERS WILL DEVELOP
ACROSS THE WESTERN PORTION OF THE CWA BY MID DAY WED. SCATTERED
THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE AREA WED
AFTERNOON...AHEAD OF THE COLD FRONT AS INDICATED BY LIS IN THE -1
TO -2 RANGE. RAIN SHOWERS WILL BE LIKELY WED NIGHT AS THE UPPER
LOW MOVES ACROSS WY AND CO WITH SNOW SHOWERS DEVELOPING IN THE
LARAMIE RANGE AND WEST BY LATE WED NIGHT. THE SNOWY RANGE WILL
LIKELY PICK UP A COUPLE OF INCHES BY THUR MORNING WITH LESS THAN
AN INCH AT THE LOWER ELEVATIONS MAINLY IN GRASSY AREAS.
.LONG TERM...THURSDAY THROUGH MONDAY NIGHT...FORECAST ON TRACK FOR
THE EXTENDED PERIOD WITH JUST A FEW MINOR CHANGES. THURSDAY
CONTINUES TO LOOK GOOD FOR COOL AND WET WEATHER TO MOVE THROUGH THE
CWA. MODELS SHOW THE MAIN UPPER LOW MOVING OVER THE AREA THURSDAY
MORNING...WITH GFS SHOWING THE FASTER TRACK AND THE NAM AND ECMWF
KEEPING A SLOWER TRACK WITH UPPER LOW CENTERED OVER WEST CENTRAL
NEBRASKA BY THURSDAY EVENING. TRENDED THE FORECAST TOWARD THIS
SLOWER SOLUTION AND KEPT CHANCE POP THROUGHOUT THE MAJORITY OF THE
CWA THROUGH THE DAY. WITH THICKNESSES DROPPING TO AROUND 545
DAM...WILL LIKELY SEE SNOW ACCUMULATIONS OF A COUPLE INCHES IN THE
MOUNTAINS WITH LIGHT SNOW POSSIBLE IN THE LOWER ELEVATIONS EARLY
BEFORE TURNING OVER TO MOSTLY RAIN...OR A RAIN/SNOW MIX BY LATE
MORNING ACROSS THE VALLEYS AND PLAINS OF SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE. TRENDED MAX TEMPS DOWNWARD EVEN FURTHER SINCE
GUIDANCE HAS BEEN TOO WARM WITH THE PAST FEW SYSTEMS. THE SURFACE
PRESSURE GRADIENT AS THE LOW MOVES TO THE EAST WILL TIGHTEN AND
INDUCE STRONG NW WINDS OVER MUCH OF THE CWA...ESPECIALLY EASTERN
ZONES AND MOUNTAINOUS AREAS PRONE TO HIGHER WINDS. MODELS LOOK TO
PUSH THE SYSTEM EAST BY FRIDAY MORNING...SO TRENDED POPS DOWN
THURSDAY NIGHT THROUGH FRIDAY. WINDS WILL CONTINUE TO BE BREEZY
MAINLY OVER THE NEBRASKA PANHANDLE FRIDAY AS THE SFC PRESSURE
GRADIENT SLOWLY RELAXES WITH HIGH PRESSURE MOVING OVER THE REGION.
THE NEXT SYSTEM WILL DIG INTO THE PACIFIC NORTHWEST AND NORTHERN
ROCKIES LATE FRIDAY AND SATURDAY WITH SFC CYCLONE CENTERED OVER
UTAH SATURDAY NIGHT. WILL SEE SOUTHEAST WINDS INCREASE AT THE
SURFACE ON SATURDAY AND SUNDAY AS THE SFC PRESSURE GRADIENT
TIGHTENS WITH THE APPROACHING SYSTEM. PRECIP LOOKS TO START LATE
SATURDAY OVER THE MOUNTAIN ZONES AND SLOWLY SPREADING EAST BY
SUNDAY MORNING SO INCREASED POPS A BIT DURING THIS TIME FRAME. WARM
FRONT LOOKS TO BE STATIONED OVER CONVERSE AND NIOBRARA COUNTIES BY
12Z SUNDAY SO EXPECT HEAVIEST PRECIP TO BE UP IN THIS REGION
INITIALLY...AND WILL EVENTUALLY FILL INTO AREAS SOUTH AS THE LOW
PASSES THROUGH AND MOVES INTO COLORADO ON SUNDAY. GFS AND ECMWF
INDICATE STRONG ASCENT ON THE NORTH SIDE OF THE UPPER LOW IN THE
WRAPAROUND MOISTURE ON MONDAY SO WILL LIKELY SEE CONTINUED PERIODS
OF MODERATE RAIN AND SNOW SHOWERS MONDAY AND MONDAY NIGHT. WINDS
WILL SHIFT TO THE NORTH AS THE LOW PASSES TO THE SOUTH FURTHER
ENHANCING UPSLOPE FLOW ALONG THE LARAMIE RANGE AND CHEYENNE RIDGE
AND MAXIMIZING PRECIP TOTALS THERE ON MONDAY. THICKNESS VALUES
WILL STAY HIGH ENOUGH TO KEEP THE MAIN PRECIP TYPE RAIN IN THE
LOWER ELEVATIONS WITH SNOW MAINLY IN THE HIGHER PEAKS.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE AREA TODAY THROUGH
TONIGHT. BY EARLY WED MORNING...AREAS OF MVFR CONDITIONS WILL
DEVELOP IN THE EXTREME WESTERN PORTION OF THE AREA. THE AREAS OF
MVFR CONDITIONS WILL SPREAD EAST TO THE LARAMIE RANGE BY LATE
MORNING...MAINLY DUE TO LOW CIGS. AREAS OF MVFR CONDITIONS WILL
SPREAD ACROSS THE ENTIRE AREA WED NIGHT AND MAY EVEN HAVE LOCAL IFR
CONDITIONS DUE TO LOW CIGS AND VSBYS. GUSTY SURFACE WINDS WILL ALSO
OCCUR TODAY AND WED.
&&
.FIRE WEATHER...WINDY CONDITIONS WILL OCCUR ACROSS MUCH OF THE
DISTRICT TODAY...ESPECIALLY IN THE LARAMIE RANGE AND WEST. MIN RHS
WILL BE LESS THAN 15 PERCENT. WIMS AND WFAS GRAPHICS SHOW VERY HIGH
TO EXTREME FIRE DANGER IN THIS AREA. HAVE ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT FROM LATE MORNING UNTIL MID EVENING. ON WED...A
COLD FRONT WILL BE MOVING ACROSS THE AREA AND RHS SHOULD NOT DROP AS
LOW AFTER THE FRONT PASSES THIS AREA BY MID DAY. RAIN AND SNOW
SHOWERS WILL DEVELOP ACROSS THE WEST WED AFTERNOON AND SPREAD EAST
THROUGH WED NIGHT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM 11 AM TUESDAY TO 8 PM TUESDAY FOR WYZ059-
WYZ060-WYZ061-WYZ062-WYZ063-WYZ064-WYZ065-WYZ066.
NE...NONE.
&&
SHORT TERM/AVIATION...KMD
LONG TERM...RJMHazardous weather outlook, Sep 28, 5:27 AM MDT, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 527 AM MDT MON SEP 28 2009 NEZ001>003-019>021-054-055-WYZ059>070-291130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 527 AM MDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY. MUCH COOLER TEMPERATURES WILL OCCUR THURSDAY ALONG WITH RAIN AT THE LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS. SOME SNOW MAY ALSO FALL OVER THE LOWER ELEVATIONS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.